A diagnostic dilemma: drug-induced aseptic meningitis in a 45-year-old HIV-positive man.

Hdl Handle:
http://hdl.handle.net/10147/323804
Title:
A diagnostic dilemma: drug-induced aseptic meningitis in a 45-year-old HIV-positive man.
Authors:
Rowley, D; Houlihan, L; McFaul, K; Clarke, S; Lyons, F
Affiliation:
The GUIDE Clinic (Genitourinary and Infectious Disease Department), St James Hospital, Dublin, Ireland.
Citation:
Rowley D et al. A diagnostic dilemma: drug-induced aseptic meningitis in a 45-year-old HIV-positive man. Int J STD AIDS 2014, 25 (4):309-11
Journal:
International journal of STD & AIDS
Issue Date:
Mar-2014
URI:
http://hdl.handle.net/10147/323804
DOI:
10.1177/0956462413501157
PubMed ID:
23999938
Abstract:
We describe a case of aseptic meningitis following the administration of moxifloxacin in a 45-year-old man with human immunodeficiency virus (HIV). At presentation he was receiving tuberculosis treatment on a modified regimen following severe hepatotoxicity; this included moxifloxacin, started 8 days previously. Initial cerebrospinal fluid (CSF) analysis was grossly abnormal. Anti-viral and -bacterial treatments were started. All microbiological tests proved negative and his moxifloxacin was withheld resulting in a complete normalisation of CSF. Drug-induced aseptic meningitis is a diagnosis of exclusion and presents a serious diagnostic dilemma. The decision to withhold medication cannot be taken lightly.
Item Type:
Article
Language:
en
Keywords:
HIV INFECTION; MENINGITIS
MeSH:
Anti-Bacterial Agents; Aza Compounds; HIV Infections; Humans; Male; Meningitis, Aseptic; Middle Aged; Quinolines; Treatment Outcome
ISSN:
1758-1052

Full metadata record

DC FieldValue Language
dc.contributor.authorRowley, Den_GB
dc.contributor.authorHoulihan, Len_GB
dc.contributor.authorMcFaul, Ken_GB
dc.contributor.authorClarke, Sen_GB
dc.contributor.authorLyons, Fen_GB
dc.date.accessioned2014-07-25T08:47:16Z-
dc.date.available2014-07-25T08:47:16Z-
dc.date.issued2014-03-
dc.identifier.citationRowley D et al. A diagnostic dilemma: drug-induced aseptic meningitis in a 45-year-old HIV-positive man. Int J STD AIDS 2014, 25 (4):309-11en_GB
dc.identifier.issn1758-1052-
dc.identifier.pmid23999938-
dc.identifier.doi10.1177/0956462413501157-
dc.identifier.urihttp://hdl.handle.net/10147/323804-
dc.description.abstractWe describe a case of aseptic meningitis following the administration of moxifloxacin in a 45-year-old man with human immunodeficiency virus (HIV). At presentation he was receiving tuberculosis treatment on a modified regimen following severe hepatotoxicity; this included moxifloxacin, started 8 days previously. Initial cerebrospinal fluid (CSF) analysis was grossly abnormal. Anti-viral and -bacterial treatments were started. All microbiological tests proved negative and his moxifloxacin was withheld resulting in a complete normalisation of CSF. Drug-induced aseptic meningitis is a diagnosis of exclusion and presents a serious diagnostic dilemma. The decision to withhold medication cannot be taken lightly.en_GB
dc.language.isoenen
dc.rightsArchived with thanks to International journal of STD & AIDSen_GB
dc.subjectHIV INFECTIONen_GB
dc.subjectMENINGITISen_GB
dc.subject.meshAnti-Bacterial Agents-
dc.subject.meshAza Compounds-
dc.subject.meshHIV Infections-
dc.subject.meshHumans-
dc.subject.meshMale-
dc.subject.meshMeningitis, Aseptic-
dc.subject.meshMiddle Aged-
dc.subject.meshQuinolines-
dc.subject.meshTreatment Outcome-
dc.titleA diagnostic dilemma: drug-induced aseptic meningitis in a 45-year-old HIV-positive man.en_GB
dc.typeArticleen
dc.contributor.departmentThe GUIDE Clinic (Genitourinary and Infectious Disease Department), St James Hospital, Dublin, Ireland.en_GB
dc.identifier.journalInternational journal of STD & AIDSen_GB
dc.description.fundingNo fundingen
dc.description.provinceLeinsteren
dc.description.peer-reviewpeer-reviewen

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.